Endocrine adverse effects of immune checkpoint inhibitors

Link to article at PubMed

Intern Med J. 2021 Jul;51(7):1016-1020. doi: 10.1111/imj.14992.

ABSTRACT

Immune checkpoint inhibitors are increasingly being utilised as an effective therapy for a variety of cancers. However, they have the potential to cause serious autoimmune toxicities in multiple organ systems termed 'immunotherapy-related adverse events'. Endocrine toxicities are common, can occur well after commencement of therapy and can result in significant morbidity and mortality if not recognised. This makes it important for all physicians, in addition to endocrinologists and oncologists, to understand the nature of these reactions and the general approach to their diagnosis and management. This review aims to provide an overview of the epidemiology, pathophysiology, clinical presentation and management of the endocrine adverse events.

PMID:34278695 | DOI:10.1111/imj.14992

Leave a Reply

Your email address will not be published.